Alert archive / California / Wind Advisories in 2019
Wind Advisory 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at May 15, 2019, 2:36 PM PDT for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada; Mohave County, Arizona. It took effect at May 16, 2019, 12:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2019, 2:36 PM PDT (21:36 UTC)
- In effect from
- May 16, 2019, 12:00 PM PDT
- Expired
- May 16, 2019, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 100 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3702 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS75 KVEF 152136 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 236 PM PDT Wed May 15 2019 CAZ523-525-160200- /O.NEW.KVEF.WI.Y.0022.190516T1900Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 236 PM PDT Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 5 AM PDT FRIDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon Thursday to 5 AM PDT Friday. * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will increase late Thursday morning, peak in the afternoon, and decrease late Thursday night. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ003-160200- /O.NEW.KVEF.WI.Y.0022.190516T1900Z-190517T0300Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 236 PM MST Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST THURSDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon to 8 PM MST Thursday. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 45 mph. * TIMING...Winds will increase late Thursday morning, peak in the afternoon, and decrease around sunset. Winds may decrease earlier if widespread rain moves in. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ036-NVZ021-160200- /O.CON.KVEF.LW.Y.0004.000000T0000Z-190516T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 236 PM PDT Wed May 15 2019 /236 PM MST Wed May 15 2019/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... * WINDS...South 20 to 30 mph, gusts up to 40 mph. * TIMING...Wind peaking in the afternoon before diminishing early evening. * IMPACTS...Boaters in the advisory area should use extreme caution when venturing onto area lakes. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ Morgan
8 follow-up statements
354 WWUS75 KVEF 160133 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 633 PM PDT Wed May 15 2019 AZZ036-NVZ021-160245- /O.EXP.KVEF.LW.Y.0004.000000T0000Z-190516T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 633 PM PDT Wed May 15 2019 /633 PM MST Wed May 15 2019/ ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS EVENING... Breezy south winds will persist overnight but speeds will decrease below Lake Wind Advisory levels. Gusty winds may return Thursday afternoon. $$ CAZ523-525-160700- /O.CON.KVEF.WI.Y.0022.190516T1900Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 633 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 5 AM PDT FRIDAY... * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will increase late Thursday morning, peak in the afternoon, and decrease late Thursday night. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ003-160700- /O.CON.KVEF.WI.Y.0022.190516T1900Z-190517T0300Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 633 PM MST Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST THURSDAY... * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 45 mph. * TIMING...Winds will increase late Thursday morning, peak in the afternoon, and decrease around sunset. Winds may decrease earlier if widespread rain moves in. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
563 WWUS75 KVEF 160655 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1155 PM PDT Wed May 15 2019 CAZ523-525-161900- /O.CON.KVEF.WI.Y.0022.190516T1900Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1155 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO 5 AM PDT FRIDAY... * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will increase late Thursday morning, peak in the afternoon, and decrease late Thursday night. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ003-161900- /O.CON.KVEF.WI.Y.0022.190516T1900Z-190517T0300Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 1155 PM MST Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST THURSDAY... * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 45 mph. * TIMING...Winds will increase late Thursday morning, peak in the afternoon, and decrease around sunset. Winds may decrease earlier if widespread rain moves in. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
995 WWUS75 KVEF 160950 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 250 AM PDT Thu May 16 2019 AZZ001-CAZ520-522-524-NVZ017-019-020-022-161915- /O.EXA.KVEF.WI.Y.0022.190516T1900Z-190517T0300Z/ Northwest Plateau-Owens Valley-Death Valley National Park- Eastern Mojave Desert-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 250 AM PDT Thu May 16 2019 /250 AM MST Thu May 16 2019/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon PDT /noon MST/ today to 8 PM PDT /8 PM MST/ this evening. * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * TIMING...Winds will increase late morning, peak in the afternoon, and decrease around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-161915- /O.CON.KVEF.WI.Y.0022.190516T1900Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 250 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM PDT FRIDAY... * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds will increase late morning, peak in the afternoon, and decrease late tonight. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ003-161915- /O.CON.KVEF.WI.Y.0022.190516T1900Z-190517T0300Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 250 AM MST Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * TIMING...Winds will increase late morning, peak in the afternoon, and decrease around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
874 WWUS75 KVEF 161918 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1218 PM PDT Thu May 16 2019 AZZ001-003-CAZ520-522-524-NVZ017-019-020-022-170300- /O.CON.KVEF.WI.Y.0022.000000T0000Z-190517T0300Z/ Northwest Plateau-Northwest Deserts-Owens Valley- Death Valley National Park-Eastern Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon-Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 1218 PM PDT Thu May 16 2019 /1218 PM MST Thu May 16 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-171200- /O.CON.KVEF.WI.Y.0022.000000T0000Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1218 PM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
009 WWUS75 KVEF 162033 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 133 PM PDT Thu May 16 2019 CAZ520-170115- /O.UPG.KVEF.WI.Y.0022.000000T0000Z-190517T0300Z/ /O.NEW.KVEF.HW.W.0006.190516T2033Z-190517T0100Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 133 PM PDT Thu May 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect until 6 PM PDT this evening. The Wind Advisory is no longer in effect for the Owens Valley. * WINDS...Downslope westerly winds gusting 60 to 80 mph. * TIMING...Winds peaking now through the afternoon then decreasing this evening. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ519-170100- /O.NEW.KVEF.HW.W.0006.190516T2033Z-190517T0100Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 133 PM PDT Thu May 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS EVENING... The National Weather Service in Las Vegas has issued a High Wind Warning, which is in effect until 6 PM PDT this evening. * WINDS...Downslope westerly winds gusting 60 to 80 mph. * TIMING...Winds peaking now through the afternoon then decreasing this evening. * IMPACTS...Difficult driving conditions. Falling trees or tree limbs. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ CAZ523-525-170115- /O.NEW.KVEF.WI.Y.0023.190517T0300Z-190517T1200Z/ /O.EXT.KVEF.WI.Y.0022.000000T0000Z-190517T0100Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 133 PM PDT Thu May 16 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 8 PM this evening to 5 AM PDT Friday. * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-CAZ522-524-NVZ017-019-020-022-170100- /O.EXT.KVEF.WI.Y.0022.000000T0000Z-190517T0100Z/ Northwest Plateau-Northwest Deserts-Death Valley National Park- Eastern Mojave Desert-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 133 PM PDT Thu May 16 2019 /133 PM MST Thu May 16 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT /6 PM MST/ THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
391 WWUS75 KVEF 162325 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 425 PM PDT Thu May 16 2019 CAZ523-525-170100- /O.CAN.KVEF.WI.Y.0022.000000T0000Z-190517T0100Z/ /O.EXT.KVEF.WI.Y.0023.190516T2325Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 425 PM PDT Thu May 16 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-170100- /O.CON.KVEF.HW.W.0006.000000T0000Z-190517T0100Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 425 PM PDT Thu May 16 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WINDS...Downslope westerly winds gusting 60 to 80 mph. * TIMING...Winds peaking now through the afternoon then decreasing this evening. * IMPACTS...Difficult driving conditions. Falling trees or tree limbs. Reduced visibility in areas of blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Strong winds can make driving dangerous...rapidly reduce visibility in dust prone areas and lead to property damage. && $$ AZZ001-003-CAZ522-524-NVZ017-019-020-022-170100- /O.EXT.KVEF.WI.Y.0022.000000T0000Z-190517T0300Z/ Northwest Plateau-Northwest Deserts-Death Valley National Park- Eastern Mojave Desert-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 425 PM PDT Thu May 16 2019 /425 PM MST Thu May 16 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
473 WWUS75 KVEF 170050 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 550 PM PDT Thu May 16 2019 CAZ519-520-170200- /O.EXP.KVEF.HW.W.0006.000000T0000Z-190517T0100Z/ Eastern Sierra Slopes-Owens Valley- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, and Olancha 550 PM PDT Thu May 16 2019 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING... While gusty winds may persist another hour or two in wind exposed locations west of US-395, widespread high winds are no longer anticipated and wind speeds are expected to continue diminishing through sunset. $$ AZZ001-003-CAZ522-524-NVZ017-019-020-022-170300- /O.CON.KVEF.WI.Y.0022.000000T0000Z-190517T0300Z/ Northwest Plateau-Northwest Deserts-Death Valley National Park- Eastern Mojave Desert-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 550 PM PDT Thu May 16 2019 /550 PM MST Thu May 16 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... * WINDS...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-525-170330- /O.CON.KVEF.WI.Y.0023.000000T0000Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 550 PM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
235 WWUS75 KVEF 170253 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 753 PM PDT Thu May 16 2019 AZZ001-003-CAZ522-524-NVZ017-019-020-022-170400- /O.EXP.KVEF.WI.Y.0022.000000T0000Z-190517T0300Z/ Northwest Plateau-Northwest Deserts-Death Valley National Park- Eastern Mojave Desert-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Furnace Creek, Stovepipe Wells, Shoshone, Baker, Mountain Pass, Mitchell Caverns, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 753 PM PDT Thu May 16 2019 /753 PM MST Thu May 16 2019/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... Gusty winds will linger this evening but widespread wind gusts above 40 mph are no longer expected. $$ CAZ523-525-171200- /O.CON.KVEF.WI.Y.0023.000000T0000Z-190517T1200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 753 PM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WINDS...Westerly winds 25 to 35 mph with gusts 40 to 50 mph. * TIMING...Winds peaking in the afternoon and decreasing around sunset. * IMPACTS...Difficult driving conditions. Reduced visibility in areas of blowing dust. Loose objects such as trash cans may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 15, 2:26 PM PDT, 10 minutes earlier.
Area forecast discussion, May 15, 2:26 PM PDT, 10 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 226 PM PDT Wed May 15 2019 .SYNOPSIS...An abnormally strong Pacific storm will move into the region Thursday, bringing gusty winds, chances for showers and thunderstorms, and sharply cooler temperatures. After a brief warmup Saturday, another storm system could affect the region Sunday into Monday. && .DISCUSSION...Satellite loop showed unseasonably deep low pressure system offshore of Northern California, with a trough extending southward. A strong wind max seen near 34N 135W will swing around the base of the trough overnight, giving a negative tilt to the trough as it moves inland tomorrow, bringing a variety of messy weather to our region. Left the Winter Storm Warning in place for the Sierra from late tonight through Friday morning, as models are still depicting heavy snow at the higher elevations. Biggest challenge for this forecast was wind and how the anticipated precip band will affect it. There will be plenty of momentum aloft, but precip drag will likely inhibit its transport to the surface. Out ahead of the precip, winds should gust over 40 mph in much of Mohave County, so hoisted a Wind Advisory there. Farther west, expect strong westerly winds to develop over western San Bernardino County in the afternoon as the rain ends, as precip drag is replaced by large scale downward motion which will transport momentum to the surface, so also issued a Wind Advisory for the Barstow and Morongo Basin areas. In between these two areas is a big question mark. If there is less precip than forecast, or if it ends earlier than forecast, strong winds could develop over Clark County and eastern San Bernardino County as well. Still expecting temperatures to crash areawide tomorrow, with highs as much as 15-20 degrees below today's. Focused primarily on the first storm and did not make any significant changes for the rest of the period. Still looks like a brief dry interlude on Saturday before the next storm moves in Sunday and Monday. && .AVIATION...For McCarran...Gusty south-southwest winds will continue through this afternoon with gusts to 28-30 knots possible. Gusts will decrease a bit this evening by 07-08Z, but occasional gusts to 20-24 knots will be possible through the overnight period. Southwest winds will once again increase by 16-17Z tomorrow morning with gusts to 25-30 knots. By 17-18Z tomorrow, a band of precip will begin to move through the Las Vegas Valley ahead of a potent surface cold front. Showers and thunderstorms should be out of the Las Vegas Valley by 00Z. Ceilings will begin to drop to 10-5 kft with the band, with BKN-OVC aoa 5 kft by 19-20Z. A brief period of gusts to 35 knots may be possible behind the precip band but should only last 1-2 hours, if at all. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty southwest winds will continue across the region this afternoon with gusts to 30-35 knots possible. Gusts will decrease a bit this evening, but should remain elevated through the overnight period with occasional gusts to 20-25 knots possible at most TAF sites. Southwest winds will once again increase by 16-17Z tomorrow morning with gusts to 25-35 knots possible. Ahead of a potent cold front, a band of precip will move through parts of the region, mainly affecting ceilings at KBIH, KDAG and the Las Vegas Valley terminals. BKN-OVC aoa 10-5 kft will be possible through tomorrow evening. A brief period of gusts to 35-40 knots may be possible behind the precip band but should only last 1-3 hours. && .SPOTTER INFORMATION STATEMENT...A late-season system will bring gusty winds, cooler temperatures, mountain snow, and shower and thunderstorm chances to the region on Thursday. Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION.....Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:40 AM PDT | Lake Wind Advisory | VEF | 15 hr |
Nearby
Wind Advisories in California, 2019Wind Advisories in Nevada, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.